Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 143, NWS Jackson, KY

July 29, 2000Fleming County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 29, 2000, 6:29 PM EDT for Fleming County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 29, 2000, 6:29 PM EDT (22:29 UTC)
Expired
Jul 29, 2000, 7:00 PM EDT
In force
31 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fleming County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 5:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 292230
SVRJKL
KYC069-292300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
629 PM EDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FLEMING COUNTY IN KENTUCKY

* UNTIL 700 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RINGOS MILLS...OR ABOUT 11 MILES NORTHEAST
  OF OWINGSVILLE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER MUSES MILLS AT 640 PM EDT
  3 MILES NORTHWEST OF WALTZ AT 645 PM EDT

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR KENTUCKY.

LAT...LON 3833 8372 3823 8359 3832 8336 3845 8349

SCHAUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 5:40 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 29, 5:40 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT SAT JUL 29 2000

UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT

TROUGH CONTINUES TO INFLUENCE THE WEATHER ACROSS THE AREA. MODELS
ALL IN DECENT AGREEMENT. MAIN FOCUS OF HEAVY RAIN WILL BE NORTH OF
THE CWA. SINCE WE HAVE NOT HAD ANY WIDE SPREAD HEAVY RAIN AMOUNTS
WILL NOT GO WITH A FLASH FLOOD WATCH...ALTHOUGH WILL CONTINUE THE
MENTION OF HEAVY RAINS POSSIBLE. SPC TALKING ABOUT A POSSIBLE
WEATHER WATCH SO MAY HAVE TO INCLUDE THE MENTION OF SEVERE STORMS.

TROUGH REMAINS IN THE AREA THROUGH EARLY NEXT WEEK. PRECIP
CHANCES WILL REMAIN IN FORECAST. MODELS BRING IN ANOTHER FRONT TO
THE AREA ON THURSDAY SO EXTENDED SOUNDS LIKE A BROKEN RECORD WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.

GUIDANCE NUMBERS SEEM A LITTLE HIGH GIVEN THE CLOUDS AND PRECIP IN
THE AREA FOR THE NEXT COUPLE OF DAYS. WILL CUT THESE NUMBERS{
BECAUSE OF THIS.

.JKL...SEVERE THUNDERSTORM WATCH FOR EASTERN KENTUCKY UNTIL 11 PM EDT.

SCHAUB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:38 PM EDTSevere Thunderstorm WarningJKLWolfe37 min
Jul 29, 5:16 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle44 min
Jul 29, 5:36 PM EDTSevere Thunderstorm WarningJKLMontgomery, Powell39 min
Jul 29, 5:36 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel39 min
Jul 29, 5:36 PM EDTSevere Thunderstorm WarningJKLEstill39 min
Jul 29, 6:12 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Rowan48 min
Jul 29, 6:18 PM EDTSevere Thunderstorm WarningJKLLee, Wolfe42 min
Jul 29, 6:35 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry40 min
Jul 29, 6:51 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan39 min
Jul 29, 6:58 PM EDTSevere Thunderstorm WarningJKLElliott32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.